Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 46, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jun 27, 2021, 2:59 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 2:59 AM EDT (06:59 UTC)
- Expired
- Jun 28, 2021, 6:44 AM EDT
- In force
- 28 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
868 WHUS71 KGYX 270659 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 259 AM EDT Sun Jun 27 2021 ANZ150>154-272100- /O.NEW.KGYX.SC.Y.0046.210627T0659Z-210628T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 259 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
878 WHUS71 KGYX 271949 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 349 PM EDT Sun Jun 27 2021 ANZ150>154-281000- /O.EXT.KGYX.SC.Y.0046.000000T0000Z-210628T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 349 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
871 WHUS71 KGYX 280710 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 310 AM EDT Mon Jun 28 2021 ANZ153-154-280815- /O.CAN.KGYX.SC.Y.0046.000000T0000Z-210628T1000Z/ Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 310 AM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150>152-281400- /O.EXT.KGYX.SC.Y.0046.000000T0000Z-210628T1400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 310 AM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS71 KGYX 281044 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 644 AM EDT Mon Jun 28 2021 ANZ150>152-281145- /O.CAN.KGYX.SC.Y.0046.000000T0000Z-210628T1400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 644 AM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 10:30 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 10:30 PM EDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1030 PM EDT Sat Jun 26 2021
.SYNOPSIS...
High pressure building over the East Coast and western Atlantic
will allow heat and humidity to continue to build over the East
Coast into the early part of the coming work week. Heat index
values may approach 100 degrees for some locations on Monday.
This oppressive airmass may hang around the region into the
middle of the week with chances for showers and storms each day,
especially over the mountains. The pattern shows promise of
bringing cooler temperatures by the end of the week.
&&
.NEAR TERM /TONIGHT/...
1030PM UPDATE...
Remaining area of rain is largely passing north of the forecast
area. Although some radar echoes are noted across central NH and
west central ME, this is likely cloud cover or light sprinkles
at best. Have adjusted precipitation chances based on the latest
thinking and radar trends. Otherwise no significant changes in
forecast thinking.
830PM UPDATE...
Made minor adjustments to temperature trend over the next few
hours based on latest observations. Light rain has arrived at
the coast and is dissipating with additional area of rain moving
east largely north of the NY/VT border with Canada. This will
potentially move into far northwest Maine in the coming hours.
5PM UPDATE...
Made some adjustments to precipitation chances over the next few
hours as initial wave is bringing light showers across much of
the forecast area currently. While this will move out, the next
wave is likely to stay north, potentially impacting areas near
the Canadian border with most of the rest of the area dry.
ORIGINAL DISCUSSION...
Weak 500 MB wave moving moving well N of CWA while another sfc
low develops well to our west. This combo is producing some
showers in between that are crossing wrn part of CWA this
afternoon. Although showers in the S are very light at best. As
the system to the N passes later today it will loose it's
forcing while system to the west lifts NW toward the St Lawrence
Valley and this should lift any WAA associated with it to the
N as well. As such the best chc of showers across the srn 2/3
of the CWA will be late this afternoon, with the threat of
showers retreating N into the mtns overnight.
Strong SW flow will persist overnight, this should limit fog/stratus
formation, except along the coast, especially N of KPWM. Like
last night, expecting more stratus than fog, but will be more
limited in both cases overnight. The SW flow and the clouds, as
well as the Tds in the 60s will prevent any rad cooling
tonight, and mins will be mild, mostly in the mid to upper 60s.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Some morning clouds may linger near the coast for the the first
part of Sunday morning, but should become partly to mostly
sunny by midday. Will continue deep layer SW flow advecting
17-19C air in at 850 MB, which will make for highs well into the
80s and lower 90s in most spots. This combined with Tds in the
mid 60s to around 70, will make for a hot and humid day. In fact
heat indices in S NH will push into the mid to upper 90s during
the afternoon, and have issued a heat advisory there. The
coolest spot will be the mid-coast shore line where highs will
likely be in the mid 70s to low 80s.
Sunday will be quite mild and humid with continued SW flow and
little chc for rad cooling. Lows will mostly be in the upper 60s
to low 70s across much of the CWA.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A dome of high pressure over the western Atlantic keeps an
abnormally warm and humid weather pattern over New England
through next week, with Monday's heat the most significant
hazard on the horizon for now. The unstable airmass and
precipitation chances are initially suppressed beneath the ridge
early in the week... but gradual height falls will bring
scattered shower activity from the mountains down into the lower
elevations with the help of a front or two through the course
of the week. The main question will be how this progression
times out... mainly when if, where, and when we can expect
relief via an airmass change.
By Monday... h850 temperatures will warm to 2-3 sigma above the
norm for this time of year at around +17 to +20C. Meanwhile
west to southwest return flow up and over the Atlantic ridge
will continue to transport a more humid airmass into the region.
The main question on Monday will be how well we mix... but with
little impact on the ultimate heat index as stronger mixing
leads to lower humidity, but warmer ambient temperatures... and
weaker mixing leads to higher humidity, but slightly lower
ambient temperatures. Regardless the message is that oppressive
heat and humidity peaks on Monday with heat indices in the mid-
to upper-90s expected. A couple spots may breach the century
mark late in the afternoon. WSW winds aren't enough to overcome
the sea breeze so I do expect some degree of relief along the
immediate coast... but you'll have to go to the Mid-Coast for
more comfortable temperatures in the 80s... and to the beaches
to feel the least bit human. For convective chances... plenty
of instability will build in the hot and humid airmass, but
forcing remains a question. Weak anticyclonic flow and capping
from mid-level warmth should suppress precipitation chances for
the most part other than pop- ups over the mountains with
elevated heating. However a jet streak over Quebec pushes a weak
front south during the day... which may provide enough
convergence and lift to produce scattered convection into the
lakes region toward the Mid-coast during the afternoon and
evening. Worth mentioning as well that the hot and humid airmass
will be capable of producing moderate to heavy rainfall with
PWATs 1.5-1.8" and freezing levels around 14 kft... and with
precip loading in a better-mixed scenario with higher LCLs,
there is some downburst potential as well.
For the middle of the week, we'll be keeping a close eye on this
boundary as it hangs around the area and eventually washes
out... with a hot and humid airmass to its south, a drier (but
still warm) airmass to its north, and shower and storm activity
along its corridor. The front will move in response to steady
height falls and the occasional ripple of energy in southwest
flow aloft... so the trend through the next week should be
increasing precipitation chances area- wide and gradually cooler
temperatures, at least over the north. Further south in the
populated corridors however I'm less certain about any big
airmass change this week. Generally speaking the ENS/European
suite of models favors a stronger ridge vs the GEFS/NOAM suite
which brings a gradually cooler airmass in aloft through the end
of the week. Am leaning on the former solution which keeps hot
and humid conditions over the lion's share of the forecast area,
and certainly urban corridors, through Tuesday... and possibly
Wednesday, though more clouds and showers should limit
temperatures. Tuesday may in fact be just as hot across the
southern interior as Monday is expected to be.
During the second half of the week... long range models point to
some movement in the blocky pattern with Pacific low pressure
shoving PNW ridging east, Canadian troughing south and east,
and Atlantic ridging south and east. This brings a slightly more
amplified storm track over the area with more showers and
storms, and hopefully a better push of cooler/drier air from the
northwest, for the end of the week.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Short Term...Coastal terminals will likely see a return to MVFR
cigs, and maybe some fog late this evening, which should clear
to VFR Sunday morning. Otherwise expect VFR into Sunday night.
Long Term...VFR prevails next week except for in scattered
showers and afternoon/evening storms. In general precipitation
chances increase through the week and are greatest for
KHIE/KLEB. Brief MVFR is expected with these, with local IFR in
downpours. Patchy fog may impact terminals overnight as well,
and marine fog stands a chance of forming at some point... which
may impact coastal terminals.
&&
.MARINE...
Short Term...
830PM UPDATE...
South to southwest winds tonight gust to near 25KT mainly in the
southwestern Gulf of Maine. However, the stronger wind gusts are
likely on Sunday when an SCA will likely be needed.
ORIGINAL DISCUSSION...
Will likely need SCA Sunday afternoon in SW winds.
Long Term...Broad high pressure sits over the Gulf Stream with
low pressure over land for much of next week, setting up a broad
southwest flow over the waters... turning slightly onshore/
northerly during the daytime with the sea breeze. Waves near 5
feet early Monday will diminish by the end of the day with seas
remaining below SCA thresholds through midweek.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Sunday morning through Sunday
evening for MEZ023>028.
NH...Heat Advisory from noon to 7 PM EDT Sunday for NHZ008-010>013-
015.
Beach Hazards Statement from Sunday morning through Sunday
evening for NHZ014.
MARINE...None.
&&
NEAR TERM UPDATE...Kimble
SHORT TERM...Cempa
LONG TERM...CaseyHazardous weather outlook, Jun 26, 4:09 PM EDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 409 PM EDT Sat Jun 26 2021 NHZ008-010>013-015-272015- Merrimack-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 409 PM EDT Sat Jun 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SUNDAY... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Increasing heat and humidity will result in heat index values rising into the upper 90s to near 100 degrees on Monday and possibly Tuesday. Check back for future updates on this period of expected heat as additional advisories will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>022-033-NHZ004>007-009-272015- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Belknap- 409 PM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Increasing heat and humidity will result in heat index values rising into the upper 90s to near 100 degrees on Monday and possibly Tuesday. Check back for future updates on this period of expected heat as advisories will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-272015- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 409 PM EDT Sat Jun 26 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Increasing heat and humidity will result in heat index values rising into the upper 90s to near 100 degrees on Monday and possibly Tuesday just inland from, but not along, the immediate coast. Check back for future updates on this period of expected heat as advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>003-272015- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton- 409 PM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-272015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 409 PM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:37 PM EDT | Heat Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Lincoln, Oxford and 4 more | 28 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.